MDJunction - People Helping People
 
Ask a Question
10/17/2007 10:03 AM

hair loss

chinche
Posts: 5
New Member

I am also losing my hair Sad I used to have lots of hair and now since taking topamax (25mg) my hair is coming off in bunches. Every time I wash my hair or touch it it comes off Sad I am affraid to touch it! I have been worry about it and I asked my Dr. and he said he wasn't worry about it Unsure but I am! my headaches are lesser but so is my hair Sad any suggestions? I am 51 yrs old Thank you
Reply

10/17/2007 02:47 PM
MaryR
MaryR  
Posts: 4120
Group Leader

I hate it when doctors don't take side effects seriously. That is a really low dose of topamax too, apparently you don't tolerate it very well. I might schedule an appointment and take a weeks worth of lost hair in a baggie (rather disturbing, but gives the doctor a good visual of the problem) to show him why you are so upset. Then ask him what other medications you might be able to try. It sounds like you need something else. I hope you are able to find somethign that works for you and that you can get your doctor to pay attention.

10/17/2007 03:10 PM
chinche
Posts: 5
New Member

thank you! good idea but I am affraid of changing medications. Sad I have tried EVERYTHING.. and this seems to work.. except for my hair situation I don't know what to do. But def will bring him the hair so that he can pay attention. He told me I had lots of hair and could afford to lose some of it!

10/17/2007 08:30 PM
MaryR
MaryR  
Posts: 4120
Group Leader

That is frustrating. I have a lot of hair too, but if you are losing that much you may not be able to "afford" it. On the other hand if the medication is working and you don't think there is anything else that will maybe see if there are any supplements or anything you can take to reduce the hair loss. I can't remember the name of it but there was a supplement that someone else mentioned on another thread that they said helped them. (If you are the person that mentioned that, please do it again). I have never tried it so I have no experience with it myself. I hope you can find some livable solution for this.

10/18/2007 08:53 AM
lana28
 
Posts: 23
New Member

I believe the supplement you mean is MigreLief and can be found at migrelief.com.

10/18/2007 09:40 AM
chinche
Posts: 5
New Member

Thank you to ALL of you I will try it!

10/18/2007 08:26 PM
Sahara17
Sahara18  
Posts: 134
Member

Sorry about your hair loss. You can also have your pharmacist order MigreLief. It's about $20/bottle for 60, take it 2x/day. It's the vit B-2 (Riboflavin) that is depleted from your body by Topamax, Elavil, and Depakote. MigreLief also has magnesium and feverfew. Good luck. Smile

10/18/2007 10:51 PM
MaryR
MaryR  
Posts: 4120
Group Leader

Thanks Lana and Sahara. I couldn't think of that for anything. Let us know if it helps.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved